Hail, Kenton
- When
- August 3, 6:03 PM EST to 6:06 PM EST
- Where
- Kenton County, 0.69 mi N of Maurice
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.010, -84.500
Thunderstorms developed ahead of an advancing cold front over eastern Indiana. Additional storms developed on outflows of the mature storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms developed ahead of an advancing cold front over eastern Indiana. Additional storms developed on outflows of the mature storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 3, 2:29 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 329 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION THIS AFTERNOON INTO THIS EVENING. A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO THE AREA BEHIND THIS FRONT ON TUESDAY. THIS RIDGE SHOULD KEEP DRY WEATHER OVER THE AREA THROUGH AT LEAST WEDNESDAY. ON THURSDAY AN AREA OF LOW PRESSURE WILL MOVE IN FROM THE WEST BRINGING WET CONDITIONS BACK INTO THE AREA. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO REDEVELOP THIS AFTERNOON. LOOKED AT LATEST AMDAR SOUNDING FROM CVG (17Z) AND THERE IS A PRETTY GOOD CAP IN PLACE AT 850MB. THE BEST UPPER LEVEL LIFT ALSO APPEARS TO BE OFF TO THE EAST. THERE REMAINS A GOOD AMOUNT OF INSTABILITY ABOVE THE CAP THOUGH. GFS SOUNDINGS ARE FORECASTING CAPE VALUES AROUND 2800 J/KG. NAM IS SHOWING VALUES AROUND 4000 J/KG. THE GFS APPEARS TO BE DOING THE BEST WITH THE FORECAST SOUNDINGS AS LATEST SPC MESOANALYSIS SHOWS CAPE VALUES AROUND 2500 J/KG. GFS SOUNDINGS ALSO SHOWED SOME OF A CAP IN PLACE. A COLD FRONT IS CURRENTLY STRETCHED JUST NORTH OF AN INDIANAPOLIS TO WAPAKONETA LINE AND WILL PROVIDE THE SOURCE OF LIFT AND THINKING IS THAT COVERAGE WILL START TO INCREASE IN THE NEXT COUPLE OF HOURS AS THE CAP IS ABLE TO BE MODIFIED. THERE IS ALSO SOME STRONGER MID AND UPPER LEVEL WINDS WHICH WILL SUPPORT TITLED UPDRAFTS AND CONVECTIVE ORGANIZATION. GIVEN THE SHEAR AND INSTABILITY SPC HAS THE AREA IN A SLIGHT RISK. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY MORNING LEFTOVER RAIN WILL BE EXITING OUR SOUTHEASTERN COUNTIES ALONG WITH THE COLD FRONT. MUCH DRIER AIR WILL THEN BE FILTERING IN FROM THE NORTHWEST. PWATS ON BOTH THE NAM AND GFS ARE FORECASTED TO FALL NEAR 0.75" BY TUESDAY AFTERNOON. DURING THE DAY TUESDAY THE UPPER LEVEL LOW WILL CONTINUE TO ROTATE OVER THE QUEBEC/ ONTARIO BORDER WITH SOUTHWEST OHIO FALLING IN THE COVERGENT REGION OF THE TROUGH AXIS. 850 MB TEMPERATURES ARE ALSO FORECASTED TO REMAIN AROUND 15 DEGREEES C WHICH WOULD SUPPORT HIGHS IN THE LOWER TO MID 80S. AN AREA OF WEAK HIGH PRESSURE WILL REMAIN ACROSS THE AREA WEDNESDAY KEEPING MAINLY DRY CONDITIONS ACROSS THE REGION. THE FRONT THAT MOVED THROUGH THE AREA MONDAY EVENING WILL ALSO REMAIN STALLED JUST SOUTHWEST OF THE AREA WEDNESDAY. THE NAM PUSHES THE FRONT SLOWLY NORTH A LITTLE QUICKER THAN THE GFS AND EURO AND THEREFORE BRINGS IN RAIN CHANCES SLIGHTLY SOONER THAN THE GFS AND EURO. GIVEN THE LOW PWAT AIR HAVE LEANED TOWARDS WEDNESDAY BEING DRY AS PER THE EURO AND GFS. POPS WILL THEN QUICKLY INCREASE WEDNESDAY NIGHT AS A SHORTWAVE AT 500 MB APPROACHES FROM THE WEST. PWATS ALSO START TO QUICKLY INCREASE THURSDAY MORNING AS A WARM FRONT LIFTS NORTH. && .LONG TERM /THURSDAY THROUGH MONDAY/... FRONTAL BOUNDARY IS FORECAST TO RESIDE JUST SOUTH OF THE OHIO RIVER AT 12Z. GFS/NAM SUGGEST LIFT MAY ALREADY BE SUFFICIENT ENOUGH TO SUPPORT SHOWERS AT THAT TIME...WITH ELEVATED INSTABILITY ALSO LEADING TO A CHANCE OF THUNDERSTORMS. WAVE OF LOW PRESSURE RIDING ALONG THE FRONT /LINKED TO A MID-LEVEL SHORTWAVE/ MAY ALLOW THE FRONT TO LIFT SOMEWHAT NORTHWARD DURING THE DAY THURSDAY/THURSDAY NIGHT. AM NOT SURE HOW FAR NORTH THIS BOUNDARY WILL GET...AND THIS WILL HELP DETERMINE IF ANY PORTION OF THE CWA /SOUTHERN?/ COULD EXPERIENCE SEVERE WEATHER. FOR NOW...FORECAST REFLECTS BOUNDARY LOCATED ALONG THE OHIO RIVER AS LOW PRESSURE RIDES ALONG IT WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE MAJORITY OF THE CWA. POPS HAVE BEEN INCREASED TO REFLECT HIGHER CONFIDENCE IN MEASURABLE RAINFALL. IN FACT...THERE WILL BE A CONCERN FOR HEAVY RAINFALL AND FLOODING DURING THE THURSDAY TO THURSDAY NIGHT TIME FRAME. AS THE WAVE DEPARTS...FRONT WILL BE PUSHED SOUTH TOWARD THE TENNESSEE VALLEY INTO FRIDAY. WILL ALLOW POPS TO LOWER FROM NW TO SE DURING THE DAY FRIDAY. CONSENSUS LEANS TOWARDS A DRY FORECAST OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH...WITH POTENTIAL FOR A SHORTWAVE AFFECTING THE AREA ON THE NEW DAY 7 MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A COLD FRONT IS APPROACHING FROM THE WEST. SCATTERED CONVECTION IS FORECAST TO DEVELOP THIS AFTERNOON INTO THIS EVENING IN A MOIST AND UNSTABLE AIRMASS ALONG THE FRONT. SHORT WAVE FORCING IS SOMEWHAT WEAK...AND THUNDERSTORMS HAVE NOT YET FORMED. THERE IS A GOOD DEAL OF UNCERTAINTY DUE TO MODEL INCONSISTENCY. KEPT VCTS AT MOST SITES THIS AFTERNOON AND WILL AMEND IF ORGANIZED CONVECTION OCCURS. EXPECT CONVECTION TO DISSIPATE TONIGHT WITH LOSS OF DAYTIME HEATING AND WITH THE FRONT MOVING SOUTHEAST. WENT WITH MVFR VISIBILITIES IN BR AT LUK TONIGHT. SKIES SHOULD BE MAINLY CLEAR WITH VFR CONDITIONS ON TUESDAY UNDER HIGH PRESSURE. OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAINES NEAR TERM...HAINES SHORT TERM...HAINES LONG TERM...BPP AVIATION...CONIGLIO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 323 PM EDT MON AUG 3 2015 OHZ026-034-035-043>046-041930- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE- 323 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON THURSDAY... A SURFACE LOW WILL APPROACH FROM THE WEST BRINGING THE POTENTIAL FOR HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>056-060>065- 070>074-077>082-088-041930- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING- PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON- ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 323 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT. A FEW STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON THURSDAY... A SURFACE LOW WILL APPROACH FROM THE WEST BRINGING THE POTENTIAL FOR HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT MON AUG 3 2015
OHZ078>080-032315-
HIGHLAND OH-CLERMONT OH-BROWN OH-
645 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
NORTHEASTERN CLERMONT AND NORTHERN BROWN COUNTIES UNTIL 715 PM EDT...
AT 645 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLANCHESTER...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...LYNCHBURG...RUSSELL...WOODVILLE...NEW MARKET...
NEWTONSVILLE...MOWRYSTOWN...FAYETTEVILLE...ST. MARTIN...DANVILLE IN
HIGHLAND COUNTY...LAKE LORELEI...STATE ROUTE 136 AT US ROUTE 62...
EDENTON AND CHASETOWN.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3918 8409 3926 8405 3924 8383 3922 8384
3922 8381 3924 8380 3921 8354 3902 8365
3902 8367 3901 8367
TIME...MOT...LOC 2245Z 291DEG 34KT 3922 8399
SITESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
647 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 4 E FAIRFIELD 39.33N 84.47W
08/03/2015 M1.25 INCH BUTLER OH PUBLIC
REPORT VIA MPING
&&
BPPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 NNW BLUE ASH 39.31N 84.41W
08/03/2015 M1.50 INCH BUTLER OH PUBLIC
REPORT VIA MPING
&&
BPPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 5 NW BLUE ASH 39.30N 84.45W
08/03/2015 M1.75 INCH BUTLER OH PUBLIC
PUBLIC REPORT AT INTERSECTION OF CRESENTVILLE AND
CHESTERDALE ROADS ON BUTLER/HAMILTON COUNTY LINE.
&&
JDRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 655 PM EDT MON AUG 3 2015 KYZ092-093-OHZ077-078-032330- KENTON KY-CAMPBELL KY-CLERMONT OH-HAMILTON OH- 655 PM EDT MON AUG 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...CAMPBELL... WEST CENTRAL CLERMONT AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 730 PM EDT... AT 655 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER HIGHLAND HEIGHTS...MOVING SOUTHEAST AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 30 MPH... NICKEL SIZE HAIL... LOCATIONS IMPACTED INCLUDE... CINCINNATI...COVINGTON...INDEPENDENCE...NORWOOD...ERLANGER...FORT THOMAS...NEWPORT...EDGEWOOD...ALEXANDRIA...FORT MITCHELL...VILLA HILLS...HIGHLAND HEIGHTS...TAYLOR MILL...BELLEVUE...FORT WRIGHT... DAYTON...LUDLOW...SOUTHGATE...CRESCENT SPRINGS AND CRESTVIEW HILLS. THIS INCLUDES THE FOLLOWING INTERSTATES... I-71 IN OHIO BETWEEN MILE MARKERS 0 AND 6. I-75 IN KENTUCKY BETWEEN MILE MARKERS 186 AND 191. I-75 IN OHIO BETWEEN MILE MARKERS 0 AND 7. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3909 8462 3918 8451 3897 8414 3883 8442 TIME...MOT...LOC 2255Z 313DEG 18KT 3900 8445
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 658 PM EDT MON AUG 3 2015 INZ066-074-OHZ070-077-032330- DEARBORN IN-FRANKLIN IN-HAMILTON OH-BUTLER OH- 658 PM EDT MON AUG 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEARBORN... SOUTHEASTERN FRANKLIN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 730 PM EDT... AT 658 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BROOKVILLE...MOVING EAST AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 30 MPH... NICKEL SIZE HAIL... LOCATIONS IMPACTED INCLUDE... HARRISON...BROOKVILLE...BRIGHT...LOGAN...ST. LEON...SCIPIO...WEST HARRISON...CEDAR GROVE...NEW TRENTON...OKEANA...INTERSTATE 74 AT US ROUTE 52...ALERT...ROCKDALE...SAINT PETER AND ST. CHARLES. THIS INCLUDES THE FOLLOWING INTERSTATES... I-74 IN INDIANA BETWEEN MILE MARKERS 161 AND 171. I-74 IN OHIO BETWEEN MILE MARKERS 0 AND 4. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3943 8512 3939 8473 3920 8476 3933 8513 TIME...MOT...LOC 2258Z 282DEG 32KT 3937 8506
The Cincinnati radar (KILN), 74 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
9 hail. Local standard time, as filed.
The hail was reported along Otter Court.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586897, 586898, 586899, 586900, 586901, 586903, 586904, 586905, 586906.